View Complete Reference

Alves, AD, Yanasse, HH and Soma, NY (2014)

Benford's Law and articles of scientific journals: comparison of JCRŽ and Scopus data

Scientometrics 98, pp. 173-184.

ISSN/ISBN: 0138-9130 DOI: 10.1007/s11192-013-1030-8



Abstract: Benford's Law is a logarithmic probability distribution function used to predict the distribution of the first significant digits in numerical data. This paper presents the results of a study of the distribution of the first significant digits of the number of articles published of journals indexed in the JCRŽ Sciences and Social Sciences Editions from 2007 to 2011. The data of these journals were also analyzed by the country of origin and the journal's category. Results considering the number of articles published informed by Scopus are also presented. Comparing the results we observe that there is a significant difference in the data informed in the two databases.


Bibtex:
@article{, year={2014}, issn={0138-9130}, journal={Scientometrics}, volume={98}, number={1}, doi={10.1007/s11192-013-1030-8}, title={Benford's Law and articles of scientific journals: comparison of JCR and Scopus data}, url={http://dx.doi.org/10.1007/s11192-013-1030-8}, publisher={Springer Netherlands}, author={Alves, Alexandre Donizeti and Yanasse, Horacio Hideki and Soma, Nei Yoshihiro}, pages={173-184}, }


Reference Type: Journal Article

Subject Area(s): General Interest